Wave instability under short-wave amplitude modulations

Benno Rumpf, Alan C. Newell

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

The instabilities of nonlinear waves with a square-root dispersion ω∼|k| are studied. We present a new type of instability that affects wavelengths of the order of the carrier wave. This instability can initiate the formation of collapses and of narrow pulses.

Original languageEnglish (US)
Pages (from-to)1260-1263
Number of pages4
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume377
Issue number18
DOIs
StatePublished - Aug 1 2013

    Fingerprint

Keywords

  • Benjamin-Feir instability
  • Majda-McLaughlin-Tabak equation
  • Nonlinear waves

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this